Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 8, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 21, 2016, 7:30 AM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Mar 22, 2016, 12:00 PM MDT. It was in force for 9 hr. 24 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 21, 2016, 7:30 AM MDT (13:30 UTC)
- In effect from
- Mar 22, 2016, 12:00 PM MDT
- Expired
- Mar 22, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 1:05 PM MDT | NON-TSTM WND GST 52 | 13 Nne El Paso, TX | ELEV 4055 FT AWS |
| Mar 22, 3:00 PM MDT | NON-TSTM WND GST 50 | 10 Nne El Paso, TX | ELEV 3958 FT TCEQ |
| Mar 22, 3:26 PM MDT | NON-TSTM WND GST 52 | 3 Wnw Mayhill, NM | ELEV 7275 FT CWOP |
| Mar 22, 3:55 PM MDT | HIGH SUST WINDS 46 | 2 Ssw Fort Stanton, NM | KSRR AWOS. |
| Mar 22, 4:00 PM MDT | NON-TSTM WND GST 53 | 16 Nnw Northrup Strip, NM | ELEV 4058 FT WSMR |
| Mar 22, 4:09 PM MDT | NON-TSTM WND GST 57 | 5 Ne Road Forks, NM | ELEV 4149 FT NMDOT |
| Mar 22, 4:15 PM MDT | NON-TSTM WND GST 62 | 2 Ssw Fort Stanton, NM | KSRR AWOS. |
| Mar 22, 4:20 PM MDT | NON-TSTM WND GST 54 | 3 Nw Mayhill, NM | ELEV 7160 FT WXUND |
| Mar 22, 4:24 PM MDT | NON-TSTM WND GST 59 | 5 Ne El Paso, TX | ELEV 3996 FT AWS |
| Mar 22, 4:49 PM MDT | NON-TSTM WND GST 61 | 6 Ne Road Forks, NM | ELEV 4148 FT NMDOT |
| Mar 22, 4:50 PM MDT | NON-TSTM WND GST 50 | Cloudcroft, NM | ELEV 8670 FT AWS |
| Mar 22, 5:34 PM MDT | NON-TSTM WND GST 50 | Hillsboro, NM | ELEV 5270 FT EPZWXN |
| Mar 22, 5:40 PM MDT | NON-TSTM WND GST 55 | 15 Ssw Hachita, NM | ELEV 4291 FT RAWS |
| Mar 22, 5:55 PM MDT | NON-TSTM WND GST 52 | Winston, NM | ELEV 6192 FT EPZWXN |
| Mar 22, 5:55 PM MDT | NON-TSTM WND GST 53 | Klsb, NM | ELEV 4288 FT AWOS |
| Mar 22, 5:59 PM MDT | NON-TSTM WND GST 55 | 12 E Redrock, NM | ELEV 6965 FT RAWS |
| Mar 22, 6:20 PM MDT | NON-TSTM WND GST 52 | 9 Nne El Paso, TX | |
| Mar 22, 6:33 PM MDT | NON-TSTM WND GST 54 | Ktcs, NM | ELEV 4858 FT ASOS |
| Mar 22, 6:53 PM MDT | NON-TSTM WND GST 55 | 3 Ne Rodeo, NM | ELEV 4131 FT CWOP |
| Mar 22, 7:15 PM MDT | NON-TSTM WND GST 50 | 20 Wnw Tularosa, NM | ELEV 4055 FT WSMR |
| Mar 22, 7:40 PM MDT | NON-TSTM WND GST 72 | Salinas Peak, NM | ELEV 8933 FT WSMR |
| Mar 22, 8:15 PM MDT | HIGH SUST WINDS 41 | 2 Ssw Fort Stanton, NM | KSRR AWOS. |
| Mar 22, 8:34 PM MDT | NON-TSTM WND GST 51 | Cloudcroft, NM | ELEV 8670 FT AWS |
| Mar 22, 9:07 PM MDT | NON-TSTM WND GST 52 | 1 Sw High Rolls, NM | ELEV 6841 FT CWOP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2231 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646 WWUS84 KEPZ 211330 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 730 AM MDT MON MAR 21 2016 ...DRY AND WINDY WEATHER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR TEXAS FROM MID DAY TUESDAY THROUGH EARLY TUESDAY EVENING... .AN UPPER LEVEL TROUGH IS FORECAST TO MOVE OVER THE WESTERN STATES EARLY NEXT WEEK. THIS FEATURE WILL GENERATE GUSTY SOUTHWEST WINDS ACROSS ALL ZONES...WITH SUSTAINED 20 FOOT SPEEDS 35 TO 45 MPH AND GUSTS TO 50 MPH OR MORE. THIS ENVIRONMENT WILL FAVOR MINIMUM HUMIDITY VALUES BELOW 15 PERCENT AREA WIDE. WITH VERY LOW FUEL MOISTURES IN PLACE AND HIGH OR GREATER FIRE DANGERS EXPECTED...THE LIKELIHOOD IS HIGH THAT CRITICAL FIRE CONDITIONS WILL DEVELOP TUESDAY AND AGAIN WEDNESDAY ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. NMZ110>113-TXZ055-056-220300- /O.UPG.KEPZ.FW.A.0006.160322T1800Z-160323T0300Z/ /O.NEW.KEPZ.FW.W.0008.160322T1800Z-160323T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ-NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 730 AM MDT MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 055...056...110...111... 112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 110. FIRE WEATHER ZONE 111. FIRE WEATHER ZONE 112. FIRE WEATHER ZONE 113. FIRE WEATHER ZONES 055 AND 056. * WIND...SOUTHWEST WINDS 35 TO 45 MPH WITH STRONGER GUSTS TO 50 MPH OR MORE POSSIBLE THROUGH GAPS...PASSES AND ESPECIALLY ALONG EASTERN SLOPES OF AREA MOUNTAINS. * HUMIDITY...6 TO 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE DONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
179 WWUS84 KEPZ 211939 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 139 PM MDT MON MAR 21 2016 ...DRY AND WINDY WEATHER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS BOTH TUESDAY AND WEDNESDAY AFTERNOONS... .AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE THROUGH THE CENTRAL AND SOUTHERN ROCKIES ON WEDNESDAY. THIS FEATURE WILL GENERATE GUSTY SOUTHWEST WINDS ACROSS ALL ZONES...WITH SUSTAINED 20 FOOT SPEEDS 25 TO 35 MPH AND GUSTS OF 45 OR MORE ON WEDNESDAY. MINIMUM HUMIDITY VALUES WILL BE BELOW 15 PERCENT BELOW 7500 FEET. WITH VERY LOW FUEL MOISTURES IN PLACE AND HIGH OR GREATER FIRE DANGERS EXPECTED...THUS CRITICAL FIRE CONDITIONS WILL CONTINUE AGAIN WEDNESDAY BELOW 7500O FEET ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. NMZ110>113-TXZ055-056-220300- /O.NEW.KEPZ.FW.A.0007.160323T1800Z-160324T0100Z/ /O.CON.KEPZ.FW.W.0008.160322T1800Z-160323T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ-NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 139 PM MDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110. FIRE WEATHER ZONE 111. FIRE WEATHER ZONE 112. FIRE WEATHER ZONE 113 BELOW 7500 FEET. FIRE WEATHER ZONES 055 AND 056. * WIND...SOUTHWEST WINDS 25 TO 35 MPH WITH STRONGER GUSTS TO 45MPH THROUGH PASSES AND ESPECIALLY ALONG EASTERN SLOPES OF AREA MOUNTAINS. * HUMIDITY...8 TO 13 PERCENT WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE DONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ 20
202 WWUS84 KEPZ 220325 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 925 PM MDT MON MAR 21 2016 ...DRY AND WINDY WEATHER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS BOTH TUESDAY AND WEDNESDAY AFTERNOONS... .AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE THROUGH THE CENTRAL AND SOUTHERN ROCKIES ON WEDNESDAY. THIS FEATURE WILL GENERATE GUSTY SOUTHWEST WINDS ACROSS ALL ZONES...WITH SUSTAINED 20 FOOT SPEEDS 35 TO 45 MPH AND GUSTS OF 55 OR MORE TUESDAY. ON WEDNESDAY WINDS WILL BE FROM NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. MINIMUM HUMIDITY VALUES WILL BE BELOW 15 PERCENT AREA WIDE TUESDAY...AND 15 PERCENT BELOW 7500 FEET WEDNESDAY. WITH VERY LOW FUEL MOISTURES IN PLACE AND HIGH OR GREATER FIRE DANGERS EXPECTED...CRITICAL FIRE CONDITIONS WILL OCCUR AREA WIDE TUESDAY AND CONTINUE AGAIN WEDNESDAY BELOW 750O FEET ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. NMZ110>113-TXZ055-056-221500- /O.CON.KEPZ.FW.W.0008.160322T1800Z-160323T0300Z/ /O.CON.KEPZ.FW.A.0007.160323T1800Z-160324T0100Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ-NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 925 PM MDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * TIMING TUESDAY...FROM 12 PM TO 9 PM TIMING WEDNESDAY...FROM 12 PM TO 7 PM * AFFECTED AREAS TUESDAY...FIRE WEATHER ZONES 110...111...112... 113...TEXAS ZONES 055...056. AFFECTED AREAS WEDNESDAY...FIRE WEATHER ZONES 110 AND 113 BELOW 7500 FEET. FIRE WEATHER ZONES 111...112...TEXAS ZONES 055...056. * WIND TUESDAY...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 55 MPH THROUGH PASSES AND ESPECIALLY ALONG EASTERN SLOPES OF AREA MOUNTAINS. WIND WEDNESDAY...WEST-NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH PASSES AND ESPECIALLY ALONG EASTERN SLOPES OF AREA MOUNTAINS. * MINIMUM HUMIDITY TUESDAY AND WEDNESDAY...6 TO 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE DONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TRIPOLI
761 WWUS84 KEPZ 221301 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 701 AM MDT TUE MAR 22 2016 ...DRY AND WINDY WEATHER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS BOTH TODAY AND WEDNESDAY AFTERNOON... .AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE THROUGH THE CENTRAL AND SOUTHERN ROCKIES THROUGH WEDNESDAY. THIS FEATURE WILL GENERATE GUSTY SOUTHWEST WINDS ACROSS ALL ZONES...WITH SUSTAINED 20 FOOT SPEEDS 35 TO 45 MPH AND GUSTS OF 55 OR MORE TODAY. ON WEDNESDAY WINDS WILL BE FROM NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. MINIMUM HUMIDITY VALUES WILL BE BELOW 15 PERCENT AREA WIDE TODAY...AND ALSO BELOW 7500 FEET WEDNESDAY. WITH VERY LOW FUEL MOISTURES IN PLACE AND HIGH OR GREATER FIRE DANGERS EXPECTED...CRITICAL FIRE CONDITIONS WILL OCCUR AREA. NMZ110>113-TXZ055-056-222115- /O.CON.KEPZ.FW.W.0008.160322T1800Z-160323T0300Z/ /O.CON.KEPZ.FW.A.0007.160323T1800Z-160324T0100Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ-NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 701 AM MDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055...056... 110...111... 112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * TIMING...TODAY FROM 12 PM TO 9 PM AND WEDNESDAY FROM 12 PM TO 7 PM * AFFECTED AREAS TODAY...FIRE WEATHER ZONES 110...111...112... 113...TEXAS ZONES 055...056. AFFECTED AREAS WEDNESDAY...FIRE WEATHER ZONES 110 AND 113 BELOW 7500 FEET. FIRE WEATHER ZONES 111...112...TEXAS ZONES 055...056. * WIND TODAY...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 55 MPH THROUGH PASSES AND ESPECIALLY ALONG EASTERN SLOPES OF AREA MOUNTAINS. WIND WEDNESDAY...WEST-NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH PASSES AND ESPECIALLY ALONG EASTERN SLOPES OF AREA MOUNTAINS. * MINIMUM HUMIDITY TUESDAY AND WEDNESDAY...6 TO 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE DONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
626 WWUS84 KEPZ 221957 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 157 PM MDT TUE MAR 22 2016 ...DRY AND WINDY WEATHER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS BOTH TODAY AND WEDNESDAY AFTERNOON... .AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE THROUGH THE CENTRAL AND SOUTHERN ROCKIES THROUGH WEDNESDAY. THIS FEATURE WILL GENERATE GUSTY SOUTHWEST WINDS ACROSS ALL ZONES...WITH SUSTAINED 20 FOOT SPEEDS 35 TO 45 MPH AND GUSTS OF 55 OR MORE TODAY. ON WEDNESDAY WINDS WILL BE FROM NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. MINIMUM HUMIDITY VALUES WILL BE BELOW 15 PERCENT AREA WIDE. WITH VERY LOW FUEL MOISTURES IN PLACE AND HIGH OR GREATER FIRE DANGERS EXPECTED...CRITICAL FIRE CONDITIONS WILL OCCUR AREA. NMZ110>113-TXZ055-056-231330- /O.UPG.KEPZ.FW.A.0007.160323T1800Z-160324T0100Z/ /O.NEW.KEPZ.FW.W.0009.160323T1800Z-160324T0100Z/ /O.CON.KEPZ.FW.W.0008.000000T0000Z-160323T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ-NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 157 PM MDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY. * TIMING...TODAY THROUGH 9 PM AND WEDNESDAY FROM 12 PM TO 7 PM * AFFECTED AREAS FIRE WEATHER ZONES 110...111...112... 113...TEXAS ZONES 055...056. * WIND TODAY...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 55 MPH THROUGH PASSES AND ESPECIALLY ALONG EASTERN SLOPES OF AREA MOUNTAINS. WIND WEDNESDAY...WEST-NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH PASSES AND ESPECIALLY ALONG EASTERN SLOPES OF AREA MOUNTAINS. * MINIMUM HUMIDITY TUESDAY AND WEDNESDAY...5 TO 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE DONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 21, 4:01 AM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 21, 4:01 AM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
401 AM MDT MON MAR 21 2016
.SYNOPSIS...
WEST FLOW ALOFT WILL STRENGTHEN OVER THE NEXT FEW DAYS...BRINGING
WITH IT MUCH WARMER TEMPERATURES BUT ALSO SOME STRONG WINDS. HIGHS
TODAY WILL WARM BACK UP ABOVE NORMAL. PACIFIC STORM SYSTEM MOVES
OVER THE GREAT BASIN TUESDAY...BRINGING VERY WINDY CONDITIONS WITH
BLOWING DUST TO THE BORDERLAND. THAT SYSTEM AND ASSOCIATED COOL
FRONT WILL PUSH THROUGH TUESDAY NIGHT. WINDS WILL STILL REMAIN
GUSTY WEDNESDAY...BUT NOT QUITE AS STRONG AS TUESDAY. TEMPERATURES
WILL COOL TO NEAR NORMAL WEDNESDAY AND THEN TO BELOW NORMAL
THURSDAY AS MORE COOL AIR FILTERS IN. THE WEEKEND LOOKS TO REMAIN
DRY AS NORTHWEST FLOW ALOFT PERSISTS.
&&
.DISCUSSION...
UPPER RIDGE AXIS SLIDING OVER NEW MEXICO THIS MORNING AS NEXT
PACIFIC STORM SYSTEM MOVES ONSHORE OF THE PACIFIC NORTHWEST. THIS
WILL GRADUALLY INCREASE MID LEVELS WINDS TODAY AND TOMORROW. HIGH
CLOUDS OVER ARIZONA SHOULD MOVE OVER THE CWA TODAY THOUGH
SATELLITE SHOWS MUCH OF THIS MOISTURE DISSIPATING WHILE DRIFTING
EAST. BIG WARMUP BEGINS TODAY AS SURFACE WINDS REFLECT THE WINDS
ALOFT AND TURN SOUTHWEST. HIGHS SHOULD BE WELL ABOVE NORMAL TODAY
AND THEN APPROACH RECORD LEVELS TUESDAY.
ALL THIS FINE WEATHER COMES WITH A PRICE THOUGH. STRONG MID LEVEL
WINDS WILL PRODUCE STRONG LEE SIDE CYCLOGENESIS TUESDAY OVER
EASTERN COLORADO. MID LEVEL WINDS TUESDAY WILL BE AROUND 35-45 MPH
AND WITH THE VERY WARM TEMPERATURES MIXING DEPTH COULD GO AS HIGH
AS 650 MB...WHERE WINDS ARE AROUND 50 MPH. WILL LEAVE HIGH WIND
WATCH AS IS. AREAS THAT DON'T SEE WARNING CRITERIA WILL LIKELY SEE
ADVISORY CRITERIA...BUT WILL LET DAY SHIFT HAVE ONE MORE LOOK AT
THIS. WINDS...WIND DIRECTION AND AIRMASS BOUYANCY SHOULD LEAD TO
FAIRLY DENSE BLOWING DUST. SURFACE FRONT SHOULD PUSH THROUGH EARLY
TUESDAY EVENING...ALLOWING DUST AND WINDS TO SUBSIDE SOME. HOWEVER
EAST SLOPES OF TERRAIN (ORGAN...FRANKLIN MOUNTAINS) COULD SEE
CONTINUED VERY STRONG WINDS WITH GUSTS OF 60-70 MPH POSSIBLE.
UPPER TROUGH PASSES THROUGH WEDNESDAY MORNING BUT PRESSURE
GRADIENT AND MID LEVEL WINDS STILL RESPECTABLE. HOWEVER LATEST
MODEL RUNS HAVE DECREASED SPEEDS SOME. WINDS STILL WELL INTO
WINDY CATEGORY. BLOWING DUST SHOULD BE ISOLATED AT BEST AS COOL
ADVECTION AND WEST-NORTHWEST TRAJECTORIES LIMIT THE DUST.
TEMPERATURES BACK TO NEAR NORMAL. SECONDARY COOL FRONT DROPS DOWN
FROM THE NORTH WEDNESDAY NIGHT...DROPPING HIGHS THURSDAY BACK
BELOW NORMAL.
DRY NORTHWEST FLOW WILL PERSIST FRIDAY THROUGH THE WEEKEND.
SHORTWAVE PASSING ACROSS THE AREA IN THIS FLOW SATURDAY WILL ALLOW
A BACK DOOR COOL FRONT TO DROP IN BUT GFS SHOWING VERY LITTLE
DIURNAL COLD ADVECTION. WEEKEND TEMPERATURES SHOULD REMAIN JUST
ABOVE NORMAL.
&&
.AVIATION...VALID 21/12Z-22/12Z...
VFR CONDS THRU THE PD. SCT-BKN200 LYRS TO 350 SPREADING IN FROM
THE NORTHWEST. SURFACE WINDS SW 7-12 KTS THIS AFTERNOON.
&&
.FIRE WEATHER...
WEST FLOW ALOFT WILL INCREASE OVER NEXT SEVERAL DAYS. TEMPERATURES
BACK UP TO WELL ABOVE NORMAL TUESDAY WITH STRONG WINDS DEVELOPING.
WINDS OF 35 TO 45 MPH TUESDAY WITH HIGHER GUSTS WILL BRING
CRITICAL FIRE CONDITIONS TO THE FIRE ZONES. FIRE WATCH CONTINUES
AND LIKELY GOING OVER TO RED FLAG WITH THIS MORNING'S FORECAST
PACKAGE DUE TO THOSE WINDS AND SINGLE DIGIT MIN RH'S. WIDESPREAD
BLOWING DUST ALSO WITH THESE WINDS. FRONT CLEARS THE AREA TUESDAY
NIGHT ALLOWING WINDS TO WEAKEN SOME WEDNESDAY...THOUGH STILL
REMAINING GUSTY. MIN RH'S WILL RECOVER SOME...MOSTLY DUE TO COOLER
TEMPERATURES (NEAR NORMAL WEDNESDAY AND BELOW NORMAL THURSDAY).
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 79 54 85 57 / 0 0 0 0
SIERRA BLANCA 76 48 85 50 / 0 0 0 0
LAS CRUCES 78 44 83 46 / 0 0 0 0
ALAMOGORDO 76 48 83 50 / 0 0 0 0
CLOUDCROFT 57 31 63 30 / 0 0 0 0
TRUTH OR CONSEQUENCES 77 48 81 47 / 0 0 0 0
SILVER CITY 70 39 73 36 / 0 0 0 0
DEMING 78 42 84 43 / 0 0 0 0
LORDSBURG 78 40 81 39 / 0 0 0 0
WEST EL PASO METRO 79 52 85 54 / 0 0 0 0
DELL CITY 77 45 84 47 / 0 0 0 0
FORT HANCOCK 80 51 87 53 / 0 0 0 0
LOMA LINDA 73 47 80 51 / 0 0 0 0
FABENS 79 50 86 52 / 0 0 0 0
SANTA TERESA 78 46 84 51 / 0 0 0 0
WHITE SANDS HQ 77 51 83 53 / 0 0 0 0
JORNADA RANGE 77 35 82 38 / 0 0 0 0
HATCH 78 44 82 45 / 0 0 0 0
COLUMBUS 80 44 84 45 / 0 0 0 0
OROGRANDE 77 52 84 53 / 0 0 0 0
MAYHILL 66 39 71 40 / 0 0 0 0
MESCALERO 65 35 72 35 / 0 0 0 0
TIMBERON 66 38 71 39 / 0 0 0 0
WINSTON 71 30 73 28 / 0 0 0 0
HILLSBORO 74 40 78 42 / 0 0 0 0
SPACEPORT 77 36 81 39 / 0 0 0 0
LAKE ROBERTS 71 29 72 28 / 0 0 0 0
HURLEY 71 37 75 39 / 0 0 0 0
CLIFF 75 27 78 32 / 0 0 0 0
MULE CREEK 74 24 75 27 / 0 0 0 0
FAYWOOD 72 39 76 41 / 0 0 0 0
ANIMAS 79 43 82 42 / 0 0 0 0
HACHITA 80 41 82 41 / 0 0 0 0
ANTELOPE WELLS 79 45 82 46 / 0 0 0 0
CLOVERDALE 75 40 79 42 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NMZ110>113.
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR NMZ402>408-410-411-413>417.
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR TXZ055-056.
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR TXZ418>420.
&&
17 HEFNERHazardous weather outlook, Mar 21, 4:19 AM MDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 419 AM MDT MON MAR 21 2016 NMZ401>403-408-414>416-221200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 419 AM MDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG WINDS OF 35 TO 45 TUESDAY WITH GUSTS TO NEAR 55 MPH. FEW AREAS OF BLOWING DUST POSSIBLE. GUSTY WINDS AGAIN ON WEDNESDAY...THOUGH NOT AS STRONG AS TUESDAY. THESE WINDS COULD PRODUCE DANGEROUS DRIVING CONDITIONS FOR MOTORISTS DUE TO CROSS WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NMZ404>407-409>413-417-TXZ418>424-221200- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 419 AM MDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG WINDS OF 30 TO 40 MPH TUESDAY WITH GUSTS TO 55 MPH. WIDESPREAD BLOWING DUST WITH LOCAL VISIBILITIES BELOW ONE MILE. WINDS STILL GUSTY WEDNESDAY THOUGH NOT AS STRONG. BLOWING DUST LIKELY JUST IN ISOLATED AREAS. THESE WINDS COULD PRODUCE DANGEROUS DRIVING CONDITIONS DUE TO CROSS WINDS AND POOR VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 1:39 PM MDT | Fire Weather Watch | EPZ | El Paso, Hudspeth | 24 hr |
| Mar 21, 2:51 PM MDT | High Wind Warning | EPZ | El Paso, Hudspeth | 36 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.